Oral steroids are potent medicines that taken orally and are used to reduce inflammation in many conditions. They are available as pills and liquid. Some of the commonly used oral steroids include Prednisolone, Dexamethasone, and Prednisone.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
What is the possibility of my hair dye causing hives?
Query: Hello doctor, I have hives along with swollen feet, hands, and lips. Hives are itching. I took tablet Claritin and Prednisone for my hives. I am already taking tablet Abilify and Topamax, and I have dyed my hair recently. I guess these are the two possible causes for my hives. Which do you think wou... Read Full »
Answer: Hi, Welcome to icliniq.com. Since when have you been taking these medicines? Have the hives occurred before? Are they reducing with tablet Claritin (Loratadine) and the Steroid? We may have to do a skin prick allergy testing or a comprehensive blood allergy profile, including all the possible alle... Read Full »
How to improve my daughter's low platelet count?
Query: Hi doctor, My 12 year old daughter was fatigued and had blue blotches over her body. The doctor locally ordered blood tests, and the results showed low platelet count of 50000. They administered Cortisone of 30 mg a day for two weeks, and the count went up to 100000. The doctor reduced Cortisone to... Read Full »
Dr. Goswami Parth Rajendragiri
Answer: Hi, Welcome to icliniq.com. Your child is having low platelet count and blue blotch over the body. The skin discoloration can be from low platelet as thrombocytopenia can lead mucosal bleeding. If it seems cyanotic patches on examination then cardiac, respiratory and vascular causes need ... Read Full »
My mother takes six pills of 20 mg of Prednisone every other day. Does this pose any danger?
Query: Hello doctor, My 76 years old mother has a kidney infection. The doctor prescribed 20 mg Prednisone, and she is to take six pills every other day. I have taken Prednisone before, and I know the danger of this medication. Are six pills of 20 mg Prednisone every other day too much? Read Full »
Answer: Hello, Welcome to icliniq.com. Steroids are not used in infection. In fact, if a person has an infection, then steroids will flare it and result in septic shock, as they decrease immunity. If a doctor has prescribed it, that means the kidney infection is less likely. She might have some degree of a... Read Full »
What is nasal septal deviation with spur formation?
Query: Hi doctor, Over six months I have had what was thought to be an epidermoid cyst at the end of the right side of my nose. I have taken antibiotics on a regular basis as there is redness, swelling and tenderness in the area when inflamed. Approximately 2 weeks ago this cyst on my nose became very inf... Read Full »
Answer: Hi, Welcome to icliniq.com. It means there is obstruction to your sinus drainage because of a deviated nasal septum with spur and concha bullosa, leading to recurrent sinusitis. Due to retained secretions in the paranasal sinuses there is infection and headache. Nasal septum deviation to the right... Read Full »
How to know the reason for my big toe pain?
Query: Hi doctor, I have been suffering lately from pain in my big toe joint. It is very severe that I could not sleep two nights when I ran out of painkillers. I thought it might be a gout attack. Because I do have gout. Though my uric acid levels are mostly high, I do not really watch what I eat. My tr... Read Full »
Answer: Hello, Welcome to icliniq.com. From your detailed description, it is gout unless proven otherwise. The reason I say this is your past medical history of gout. Swelling of the great toe and adjoining area with excruciating pain is called podagra. It is the most common presentation of gout. Ev... Read Full »
In how many days does the swelling due to nephrotic syndrome in a baby reduce?
Query: Hello doctor, My daughter, 2.8 years old was diagnosed with nephrotic syndrome. She had swelling in limbs, private part, stomach, and eyes. She also had slight cold during that time, but no running nose or cough. I have attached her reports. From the last one week, we started medicine, post which ... Read Full »
Answer: Hello, Welcome to icliniq.com. I can see clearly that your daughter’s condition is improving (attachment removed to protect patient identity). This is the nephrotic syndrome of minimal change type as usually comes in the children. The reason behind less improvement in the private area and stomac... Read Full »
I have a severe poison ivy rash that has spread over the last week. Can I use Calamine lotion instead of oral steroids to overcome it?
Query: Hello doctor,I am a medical student. I have severe poison ivy contact dermatitis. The rash started on my left arm and has spread over the last week. I have small papules that are all over my body but not on my face or genitals. Through the investigation I have done, I have been able to gather that I... Read Full »
Answer: Hi, Welcome to icliniq.com. If the reaction is in the spreading phase, you need a course of steroids orally. But taking a short course of steroids for only six days does not require tapering. Also, there will not be any rebound effect. I suggest you apply Betamethasone twice daily for 14 days. In ... Read Full »
I am COVID positive. Can steroids help me in relieving my wheeze and phlegm?
Query: Hi doctor,I am 46-years-old with 200 lbs in weight and 5'6 ft in height. I have been COVID positive for the past four days. I have been asthmatic since the age of three. Now, I have wheezing and phlegm with minimal nose drainage. Wheezing is not easing up with rescue inhalers. But I can do everyday ... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. No need to worry. This COVID is mild and just like regular flu. It is not causing any severe illness. Secondly, your bronchial asthma is worsening, and you will need low-dose steroids to control it. I suggest the following medications help yo... Read Full »
Why is the skin around my eyes itching?
Query: Hi doctor, I appeared to have an allergic reaction to something, nearly two weeks ago. I was given antihistamines and a seven-day course of steroids (Prednisolone 40 mg). The allergy seems to subside, but it keeps coming back. I cannot be sure about the cause of this allergy. The surrounding skin ar... Read Full »
Answer: Hi, Welcome to icliniq.com. I have seen the attached photo (attachment removed to protect patient identity). This is called as acute urticaria with angioedema. It is basically an allergic reaction, which can be due to change in diet or new medications or idiopathic (sometimes the cause cannot be ... Read Full »
How dangerous is staphylococcus infection?
Query: Hi doctor, I had unprotected sex two months back and developed Streptococcal infection within a day. I took Amoxicillin to get rid of it. Within five days developed yeast infection and got treatment for that. Now, I have reactive arthritis. I got two painless red bumps on the back of my hand and I d... Read Full »
Answer: Hi, Welcome to icliniq.com Could you give me the exact duration of the disease? Which are the joints involved in your case? For reactive arthritis (painful form of inflammatory arthritis), you do not need much of treatment. It normally subsides by itself. NSAIDs (nonsteroidal anti-inflammator... Read Full »